Alert archive / Oklahoma / Flash Flood Warnings in 1998
Flash Flood Warning 25, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 18, 1998, 9:50 PM CDT for Love County, Oklahoma. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 18, 1998, 9:50 PM CDT (02:50 UTC)
- Expired
- Jun 18, 1998, 11:45 PM CDT
- In force
- 115 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Love County, OK
The radar
The Norman radar (KTLX), 150 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3330 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 190250
FFWOKC
OKC085-190445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
950 PM CDT THU JUN 18 1998
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LOVE COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1145 PM CDT
* AT 950 PM CDT DOPPLER RADAR INDICATED 3 TO 4 INCHES OF RAINFALL
OVER WESTERN LOVE COUNTY THIS EVENING. MORE STORMS ARE EXPECTED TO
MOVE OVER THE AREA...WHICH WILL CAUSE FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE RUBOTTOM...OVERBROOK...MARIETTA...
LEON AND BURNEYVILLE
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED.
CHURCHILL
LAT...LON 3407 9754 3386 9747 3386 9699 3406 9699What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 3:55 PM CDT, 5 hours 55 minutes earlier.
Area forecast discussion, Jun 18, 3:55 PM CDT, 5 hours 55 minutes before
FPUS3 KOKC 182100 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 355 PM CDT THU JUN 18 1998 FRONTAL BOUNDARY SHOWS UP WELL ON VISIBLE IMAGERY...EXTENDING FROM NEAR KSWO TO KTIK TO KFDR. IT APPEARS THAT SURFACE BASED CONVECTION MAY BE UNDERWAY IN LINCOLN/ERN PAYNE COUNTY AS RAPIDLY DEVELOPING STORMS ARE SHOWING UP ON KTLX. WILL BE A CLOSE CALL AS TO WHETHER OR NOT THEY GO SEVERE IN OUR AREA OR WAIT UNTIL THEY GET INTO THE TULSA CWA. THICKER AREA OF CU AND WEAK ECHOES ARE ALSO SHOWING UP OVER THE WICHITA FALLS AREA. INSTABILITY WILL LIKELY HAVE TO BATTLE CAP A BIT LONGER BEFORE STORMS START FIRING IN THIS AREA...HOWEVER...THINK THE STORMS WILL DEVELOP WITHIN THE NEXT FEW HOURS. EXPECT PRECIP TO BECOME MORE WIDESPREAD ACROSS THE E CNTRL ZONES TONIGHT AS CAP CONTINUES TO WEAKEN. FOR THE ZONES WILL KEEP POPS NEAR AND EAST OF CURRENT FRONTAL POSITION. ALTHOUGH MODELS DISAGREE ON LOCATION WHERE FRONT WILL STALL AND WASH OUT...THEY ALL AGREE THAT IT WILL STALL AND WASH OUT THROUGH TOMORROW AFTERNOON. WINDS WILL BE KIND OF SQUIRRELLY TONIGHT...BUT EXPECT THEM TO GO LIGHT AND VARIABLE OVER MOST OF THE AREA AFTER MIDNIGHT. LEE TROF DEVELOPS DURING THE AFTERNOON FRIDAY...GRADUALLY BRINGING SLY FLOW AREAWIDE. WILL CARRY LOW POPS TOMORROW OVER THE SOUTHEAST FOR LINGERING ACTIVITY FROM TONIGHT...AND WILL ALSO CARRY LOW POPS IN THE WEST FOR LATE TOMORROW AFTERNOON FOR POSSIBLE TSTM DEVELOPMENT ALONG DRYLINE. EXTENDED MODELS SHOW CHANCE OF PRECIP THROUGH TUESDAY AS ANOTHER FRONT STALLS ACROSS THE AREA AND SLOWLY LIFTS NWD AS A WARM FRONT. LOW CONFIDENCE IN DRASTIC CHANGES IN NOGAPS 850 TEMPS WITH LATEST RUN...SO WILL NOT CHANGE TEMPS TOO MUCH FROM PREVIOUS FORECAST. FCSTID = 17/MMT OKC 70 95 72 96 / 20 10 20 20 HBR 65 99 73 100 / 0 20 20 20 SPS 72 97 74 99 / 20 20 20 20 GAG 58 95 67 97 / 0 20 20 20 PNC 68 95 72 97 / 10 10 20 20 DUA 75 92 76 95 / 40 20 20 20 .OUN... OK...SVR TSTM WATCH UNTIL 10 PM ZONES 20-26-28>32. TX...NONE.
In the hours before
Local storm report, Jun 18, 9:21 PM CDT, 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
921 PM CDT THU JUN 18 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM 7 W OVERBROOK OK .75 INCH HAIL
06/18/98 LOVE
0920 PM 7 W OVERBROOK OK 60 MPH WIND GUST
06/18/98 LOVE
0920 PM 5 E RUBOTTOM OK WIND DAMAGE
06/18/98 LOVE TWO POWER POLES DOWN
FMLocal storm report, Jun 18, 9:21 PM CDT, 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
921 PM CDT THU JUN 18 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM 7 W OVERBROOK OK .75 INCH HAIL
06/18/98 LOVE
0920 PM 7 W OVERBROOK OK 60 MPH WIND GUST
06/18/98 LOVE
0920 PM 5 E RUBOTTOM OK WIND DAMAGE
06/18/98 LOVE TWO POWER POLES DOWN
FMLocal storm report, Jun 18, 9:36 PM CDT, 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0936 PM CDT THU JUN 18 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM 2 SE BURNEYVILLE OK 71 MPH WIND GUST, MEASURED
06/18/98 LOVE OKLAHOMA MESONETWORK
0925 PM 2 SE BURNEYVILLE OK 63 MPH WIND GUST, MEASURED
06/18/98 LOVE OKLAHOMA MESONETWORK
0930 PM 2 SE BURNEYVILLE OK 68 MPH WIND GUST, MEASURED
06/18/98 LOVE OKLAHOMA MESONETWORKLocal storm report, Jun 18, 9:36 PM CDT, 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0936 PM CDT THU JUN 18 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM 2 SE BURNEYVILLE OK 71 MPH WIND GUST, MEASURED
06/18/98 LOVE OKLAHOMA MESONETWORK
0925 PM 2 SE BURNEYVILLE OK 63 MPH WIND GUST, MEASURED
06/18/98 LOVE OKLAHOMA MESONETWORK
0930 PM 2 SE BURNEYVILLE OK 68 MPH WIND GUST, MEASURED
06/18/98 LOVE OKLAHOMA MESONETWORKLocal storm report, Jun 18, 9:40 PM CDT, 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
940 PM CDT THU JUN 18 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM WILSON OK .88 INCH HAIL
06/18/98 CARTER
0932 PM BURNEYVILLE OK 60 MPH WIND GUST
06/18/98 LOVE
FMLocal storm report, Jun 18, 9:40 PM CDT, 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
940 PM CDT THU JUN 18 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM WILSON OK .88 INCH HAIL
06/18/98 CARTER
0932 PM BURNEYVILLE OK 60 MPH WIND GUST
06/18/98 LOVE
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:28 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 47 min |
| Jun 18, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 47 min |
| Jun 18, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 48 min |
| Jun 18, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 49 min |
| Jun 18, 8:30 PM CDT | Flash Flood Warning | OUN | Carter, Jefferson | 2 hr |
| Jun 18, 8:45 PM CDT | Severe Thunderstorm Warning | OUN | Love | 45 min |
| Jun 18, 8:59 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 46 min |
| Jun 18, 9:15 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 45 min |
| Jun 18, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Love | 44 min |
| Jun 18, 9:45 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 45 min |
| Jun 18, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Love | 46 min |
| Jun 18, 10:29 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 46 min |
| Jun 18, 10:30 PM CDT | Flash Flood Warning | OUN | Jefferson | 2 hr |
| Jun 18, 11:16 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 44 min |
| Jun 19, 12:00 AM CDT | Severe Thunderstorm Warning | OUN | Stephens | 45 min |
| Jun 19, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Stephens | 48 min |
| Jun 19, 5:22 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 38 min |
| Jun 19, 5:43 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 47 min |
| Jun 19, 5:52 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 58 min |
| Jun 19, 6:15 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 45 min |
| Jun 19, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 49 min |
| Jun 19, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 30 min |
| Jun 19, 6:54 PM CDT | Tornado Warning | OUN | Garfield | 36 min |
| Jun 19, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 31 min |
Nearby
Flash Flood Warnings in Oklahoma, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.